MAUDE Adverse Event Report: COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE - STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE - STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G26838
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Transpapillary biliary stent placement for standard anatomy.The oats-11.5-9 was inserted into the forceps opening to place it in the bile duct, but the stent got caught at the exit of the forceps opening and could not be inserted into the bile duct.The endoscope was removed, the device was retrieved, and a 10fr stent with double-sided flaps from another manufacturer was placed to complete the procedure.No health hazard.Physician's comment: the flap was removed as it was thought to have gotten caught during insertion.Does the complaint relate to: ans.Device insertion 2 what was the target location for the stent? ans.Bile duct 3 please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.Ans.It was stored in the box.5 was the wire guide lubricated prior to use? ans.Yes 6 was the device at the centre of the complaint inspected for damage prior to use? ans.Unknown 7 was the wire guide inspected for damage prior to use? ans.Unknown 8 were previous procedures i.E.Sphincterotomy etc.Carried out prior to placing the complaint device? ans.Yes 9 if yes please indicate the procedure performed.Ans.Est 10 did the patient involved exhibit altered anatomy or tortuous anatomy? ans.No 12 did the patient require any additional procedures as a result of this event? ans.No 15 were any other defects observed on the device prior to return (other than the reported complaint issue)? ans.No 16 was a straightener used to straighten the stent? ans.No 17 (if any damages were confirmed prior to use) was the package damaged? ans.No 3 does your medical facility have a service/maintenance schedule associated with its endoscopes? ans.Yes 6 was resistance encountered when advancing the wire guide to the target location? ans.Unknown 7 was resistance encountered when advancing the introduction system in place to the target location? ans.Yes 8 how did the physician deal with this resistance? ans.Discontinued to insert.9 how did the physician determine the length of the stent to be used for the procedure? ans.The distance from the stricture to the papilla was measured.10 where was the stricture located in the duct? ans.Common bile duct.11 was the stricture dilated prior to placing the device? ans.No 12 was resistance encountered when advancing the stent through the obstructed area? ans.No 13 after placement, was stent position verified? ans.N/a 15 please estimate/indicate the amount of time the stent was in place dwelling prior to this occurrence.Ans.6 months 16 did any section of the device detach inside the endoscope or patient? ans.No 21 were any modifications made to the complaint device or accessories used with the device in this procedure? ¿ for example, guiding catheter shortened.Ans.No 24 please indicate any other endoscopic accessories (if any) that came into contact with the stent or introduction system during the procedure.Ans.Unknown 25 did the patient require any additional procedures as a result of this event? ans.No 28 were any other defects observed on the device prior to return (other than the reported complaint issue)? ans.No additional information received 08-oct-2025 the description of event indicates that this event occurred during stent placement, but in the answers to q.15 in the patient/event info ¿ notes, it states that the stent was in place for 6 months when this issue occurred, did the reported issue occur during attempted placement or was the stent already implanted in the patient? first of all, the stent was placed for about four months, not six.A stent of unknown manufacturer and model number was placed about four months ago, but when it was to replace with an oats-11.5-9 on (b)(6) 2025 (date of occurrence), a malfunction occurred in which the stent got caught at the forceps port exit.
 
Additional Manufacturer Narrative
Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Device evaluation 1 unit of oats-11.5-9 of lot number: c1984137 device was returned for evaluation opened not in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 22 oct 2025.On evaluation of the devices the following observations were made: visual inspection: pushing catheter, guiding catheter, stent and flap protector returned.Stent examined and flaps on duodenal end observed to be slightly flattened/bent.Flaps on opposite end of stent also observed to be flattened/bent.Pushing catheter examined and no issues observed.Guiding catheter examined and no issues observed.Functional inspection: pushing catheter and guiding catheter move freely over each other.0.035 inch wire guide passes through the stent.The reported failure was observed.Manufacturing records review: prior to distribution the devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use/label: the japanese packaging insert c-es0202 supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.This states the following: as per the japanese packaging insert which accompanies this device, "choose a wire guide with outer diameter 0.035inch (0.89mm) for use with this product¿.There is evidence to suggest that the customer did not follow the label.As per the information provided, it is known that the user employed the use of a 0.025 inch wire guide.Image review: an image was not returned for evaluation.Root cause review: a definitive root cause of use error was established.The user has not complied with the requirements of the ifu and/or label.From the information available, the user used a 0.025-inch wire guide instead of the required 0.035-inch wire guide.The smaller diameter wire guide could have contributed less support to the stent resulting a bend and causing block at the exit as reported.This bend/blockage could have caused the damage that was observed in the device evaluation.Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Confirmation of complaint: complaint is confirmed based on visual/functional inspection.Corrective action/correction: capa: 387756 has been initiated from complaints related to user error in practice a 0.025¿ wire guide is being used.Summary of investigation: according to the initial reporter, the oats-11.5-9 was inserted into the forceps opening to place it in the bile duct, but the stent got caught at the exit of the forceps opening and could not be inserted into the bile duct.According to the information provided, the patient did not experience any adverse effects due to this occurrence.The endoscope was removed, the device was retrieved, and a 10fr stent with double-sided flaps from another manufacturer was placed to complete the procedure.Confirmed qty of devices: 01 device confirmed used.A definitive root cause of use error was established.The user has not complied with the requirements of the ifu and/or label.From the information available, the user used a 0.025-inch wire guide instead of the required 0.035-inch wire guide.As the wire guide has a smaller diameter which could have contributed less support to the stent resulting a bend and causing block at the exit as reported.
 
Event or Problem Description
A combined correction and complete supplemental report is being submitted due to completion of the investigation on 27-nov-2025.(update to imdrf codes).

Brand Name
OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE - STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23357894
Report Number3001845648-2025-00533
Device Sequence Number9202803
Product Code FGE
UDI-Device Identifier00827002268388
UDI-Public(01)00827002268388(17)281003(10)C1984137
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Model NumberG26838
Device Catalogue NumberOATS-11.5-9
Device Lot NumberC1984137
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/24/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer09/25/2025
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown